Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 23, 2014, 8:41 PM EDT for Breathitt County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 8:41 PM EDT (00:41 UTC)
- Expired
- Jul 23, 2014, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Breathitt County, KY
The radar
The Jackson,KY radar (KJKL), 15 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WGUS53 KJKL 240041
FFWJKL
KYC025-240330-
/O.NEW.KJKL.FF.W.0012.140724T0041Z-140724T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
841 PM EDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1130 PM EDT
* AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING BACK IN
ACROSS THE AREA. SOME LOCATIONS HAVE ALREADY SEEN WELL OVER TWO
INCHES OF RAIN SINCE 5 PM. UP TO AN ADDITIONAL INCH AND A HALF OF
RAIN IS EXPECTED TO FALL BETWEEN 8:30 AND 10 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FIVEMILE...FROZEN CREEK...HURST...LAWSON...SEWELL...VANCLEVE...WAR
CREEK AND WILHURST.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BOONE
FORK...FROZEN CREEK...LICK CREEK...WAR CREEK AND COPE FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3764 8350 3762 8349 3764 8344 3763 8336
3759 8337 3759 8355 3763 8353 3764 8352
$$
GEOGERIAN2 follow-up statements
484
WGUS73 KJKL 240200
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT WED JUL 23 2014
KYC025-240330-
/O.CON.KJKL.FF.W.0012.000000T0000Z-140724T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREATHITT KY-
1000 PM EDT WED JUL 23 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN BREATHITT
COUNTY UNTIL 1130 PM EDT...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FIVEMILE...FROZEN CREEK...HURST...LAWSON...SEWELL...VANCLEVE...WAR
CREEK AND WILHURST.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BOONE
FORK...FROZEN CREEK...LICK CREEK...WAR CREEK AND COPE FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3764 8350 3762 8349 3764 8344 3763 8336
3759 8337 3759 8355 3763 8353 3764 8352
$$
GEOGERIAN225
WGUS73 KJKL 240328
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1128 PM EDT WED JUL 23 2014
KYC025-240343-
/O.EXP.KJKL.FF.W.0012.000000T0000Z-140724T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREATHITT KY-
1128 PM EDT WED JUL 23 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
BREATHITT COUNTY WILL BE ALLOWED TO EXPIRE AT 1130 PM EDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3764 8350 3762 8349 3764 8344 3763 8336
3759 8337 3759 8355 3763 8353 3764 8352
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 8:31 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 23, 8:31 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 831 PM EDT WED JUL 23 2014 .UPDATE... ISSUED AT 831 PM EDT WED JUL 23 2014 CLUSTERS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST FEW HOURS AND HAVE SLOWLY SAGGED EAST WITH TIME. HEAVY RAINFALL HAS BEEN THE BIGGEST CONCERN WITH THESE DUE TO THE SLOW MOVEMENT OF THE SYSTEM AND EMBEDDED TRAINING STORMS. HAVE UPDATED THE POPS ACCORDINGLY. EXPECT THIS CONVECTION TO GRADUALLY WEAKEN AS IT HEADS FURTHER SOUTHEAST...WHERE INSTABILITY HAS NOT MADE MUCH OF A RECOVERY AFTER CONVECTION FROM EARLY TODAY HAD MOVED THROUGH THE AREA. THIS IS SUPPORTED BY THE LATEST HRRR...WHICH HAS STRUGGLED WITH CAPTURING THIS SYSTEM AS IT EVOLVED...BUT IN RECENT RUNS APPEARS MORE REASONABLE. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 505 PM EDT WED JUL 23 2014 BROAD CYCLONIC FLOW ALOFT WILL SHARPEN UP A BIT OVER THE NEXT 12 TO 18 HOURS. OTHER THAN A MINOR RIPPLE IN THE FLOW THURSDAY NIGHT... SHORT WAVE RIDGING WILL BEGIN BUILDING INTO THE REGION THURSDAY. COLD FRONTAL BOUNDARY STILL JUST NORTH OF THE OHIO RIVER SLIDING SOUTHWARD AT A VERY SLOW PACE...BUT SHOULD GET A HELPFUL KICK START THROUGH THE OVERNIGHT PERIOD. BOUNDARY SHOULD PUSH INTO EASTERN KENTUCKY LATE TONIGHT AND BE OUT OF OUR FORECAST AREA BY MID MORNING TO NOON ON THURSDAY AS CANADIAN HIGH PRESSURE BUILDS IN BEHIND. UNTIL THEN SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. THUS FAR THERE HAS BEEN NO REAL ORGANIZATION TO CONVECTION EXCEPT ALONG RESIDUAL OUTFLOW BOUNDARIES. BASED ON RADAR AND SATELLITE TRENDS EXPECT A LULL IN ACTIVITY THROUGH THE LATE AFTERNOON. BUT EXPECT SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS EVENING AND HAVE REFLECTED THIS IN THE GRIDS. OTHERWISE NUDGED GRIDS TO LATEST BLEND OF MODELS...ESPECIALLY TEMPS. GUSTY WINDS AND HEAVY RAIN WILL REMAIN A THREAT UNTIL LATER TONIGHT AS REFLECTED IN THE HWO. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 257 PM EDT WED JUL 23 2014 HE LONG TERM PORTION OF THE FORECAST WILL FEATURE A MEAN TROUGH OVER THE EASTERN PART OF THE COUNTRY WITH RIDGING OVER THE WEST. THIS WILL RESULT IN SIGNIFICANTLY COOLER THAN NORMAL CONDITIONS FOR OUR AREA NEXT WEEK AS THE WESTERN RIDGE AMPLIFIES AND THE EASTERN TROUGH DEEPENS. SURFACE HIGH PRESSURE WILL BUILD INTO THE OH VALLEY ON FRIDAY BRINGING FAIR MILD WEATHER TO END THE WORK WEEK. HOWEVER RAIN CHANCES WILL RETURN AS A WARM FRONT APPROACHES FRIDAY NIGHT INTO SATURDAY. THE REMAINS OF A POSSIBLE MCS MAY APPROACH THE NW PART OF THE FORECAST AREA BY EARLY SATURDAY MORNING AND WILL INTRODUCE SLIGHT CHANCE RAIN PROBABILITIES IN THE NW PART OF THE FORECAST AREA AFTER 06Z ON SATURDAY. THE WEEKEND LOOKS TO BE UNSETTLED AS THE REMAINS OF THE RETURNING WARM FRONT BECOME STATIONARY AND LINGER IN THE AREA...AND THEN A COLD FRONT APPROACHES ON SUNDAY. THIS WILL REQUIRE SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE WEEKEND. BY LATE IN THE WEEKEND THE OVERALL UPPER AIR FLOW WILL BEGIN A SIGNIFICANT AMPLIFICATION WITH MAJOR DEEPENING OF THE EASTERN NORTH AMERICAN TROUGH AND AMPLIFICATION OF THE WESTERN RIDGE. THIS PROCESS WILL BEGIN AS AN UPPER LOW MOVES FROM SOUTH CENTRAL CANADA ON SATURDAY INTO THE GREAT LAKES REGION BY SUNDAY NIGHT. AT THE SURFACE THIS WILL RESULT IN A SIGNIFICANT COLD FRONT DRIVING SOUTH ACROSS KY LATE IN THE WEEKEND. WHILE EXACT TIMING OF THE FRONTAL PASSAGE IS STILL UNCERTAIN...IT APPEARS AT THIS TIME THE FRONT WILL MOVE SOUTH OF THE AREA BY MONDAY MORNING. THE BEST CHANCE FOR STRONG STORMS DURING THE COMING WEEKEND LOOKS TO BE FROM SUNDAY INTO SUNDAY EVENING WITH THE APPROACH OF THE COLD FRONT FROM THE NORTHWEST. WITH THE UNUSUALLY DEEP TROUGH IN THE EAST...NOTED BY WPC TO HAVE HEIGHTS APPROACHING 3 STANDARD DEVIATIONS BELOW NORMAL IN THE OH VALLEY AND APPALACHIANS...MUCH COOLER THAN NORMAL CONDITIONS WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 831 PM EDT WED JUL 23 2014 NUMEROUS SHOWERS AND THUNDERSTORMS WILL SAG SOUTHEAST ACROSS THE AREA THROUGH 03Z. EXPECT MVFR CONDITIONS WITH TEMPORARY IFR OR WORSE CONDITIONS AT TIMES FROM ANY DIRECT HIT FROM A THUNDERSTORM. THE THREAT OF CONVECTION WILL LINGER THROUGH MID-DAY THURSDAY AS A COLD FRONT SLOWLY PUSHES THROUGH THE AREA. CONDITIONS WILL IMPROVE FROM NORTHWEST TO SOUTHEAST BY LATE MORNING AND BEYOND AS HIGH PRESSURE MOVES IN FROM THE NORTHWEST. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...RAY LONG TERM...SBH AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 23, 4:44 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 444 PM EDT WED JUL 23 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 444 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE AS A SLOW MOVING COLD FRONT MOVES INTO THE AREA. SOME STORMS MAY BECOME STRONG AND PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS...MAINLY LATE THIS AFTERNOON AND INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY...MAINLY IN THE MORNING AS A COLD FRONT EXITS THE AREA. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM LATE FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE RAINS OR FLOODING THIS AFTERNOON AND TONIGHT. RAY
In the hours before
Special weather statement, Jul 23, 5:29 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 529 PM EDT WED JUL 23 2014 KYZ068-069-079-080-114-116-232215- PULASKI-ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY- 529 PM EDT WED JUL 23 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT WEDNESDAY EVENING... JACKSON... WESTERN OWSLEY... NORTH CENTRAL PULASKI... ROCKCASTLE... NORTHWESTERN CLAY AND NORTHEASTERN LAUREL. AT 528 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR INDIAN LAKES PARK...OR 11 MILES WEST OF MOUNT VERNON... MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRODHEAD AROUND 535 PM EDT...LAKE LINVILLE AROUND 540 PM EDT...ORLANDO AROUND 545 PM EDT...ROBINET AROUND 550 PM EDT...DANGO AROUND 555 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RICHEY
Special weather statement, Jul 23, 6:12 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 612 PM EDT WED JUL 23 2014 KYZ058-068-069-079-080-083-111-114-232345- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-LEE-OWSLEY- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...BEATTYVILLE...BOONEVILLE 612 PM EDT WED JUL 23 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT PORTIONS OF EASTERN KENTUCKY THROUGH 745 PM... AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT FAR WESTERN PORTIONS OF EASTERN KENTUCKY THROUGH AROUND 745 PM THIS EVENING. THESE STORMS ARE MOVING VERY SLOWLY AND ARE CAPABLE OF PRODUCING HEAVY RAINFALL THAT COULD LEAD TO MINOR FLOODING. FREQUENT LIGHTNING...SMALL HAIL...AND WIND GUSTS OF 30 TO 40 MPH WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS. LOCATIONS AFFECTED BY THESE STORMS OVER THE NEXT COUPLE OF HOURS WILL INCLUDE MCKEE...IRVINE...SOMERSET... LONDON...MOUNT VERNON...AND MONTICELLO. AR
Local storm report, Jul 23, 7:15 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD 2 SE PONGO 37.20N 84.30W
07/23/2014 ROCKCASTLE KY EMERGENCY MNGR
2 TO 3 FEET OF WATER RUNNING ACROSS PONGO-BILLOWS ROAD
AND HIGHWAY 1956.
&&
DSTAMPERSpecial weather statement, Jul 23, 7:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 730 PM EDT WED JUL 23 2014 KYZ083-240015- WAYNE- 730 PM EDT WED JUL 23 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 815 PM EDT WEDNESDAY EVENING... WAYNE. AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POWERSBURG... OR 12 MILES SOUTHWEST OF MONTICELLO...MOVING NORTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...POWERSBURG AROUND 735 PM EDT...HIDALGO AROUND 740 PM EDT...SUSIE AROUND 745 PM EDT...SLICKFORD AROUND 750 PM EDT...COOPER AROUND 805 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RICHEY
Special weather statement, Jul 23, 7:58 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 758 PM EDT WED JUL 23 2014 KYZ079-083-240045- PULASKI-WAYNE- 758 PM EDT WED JUL 23 2014 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 845 PM EDT WEDNESDAY EVENING... SOUTHWESTERN PULASKI AND NORTHEASTERN WAYNE. AT 758 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM POINTER TO PULASKI COUNTY PARK TO STEUBENVILLE... OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF SOMERSET TO 6 MILES SOUTHWEST OF SOMERSET TO MONTICELLO...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...POINTER AROUND 805 PM EDT...STAB AROUND 810 PM EDT...BRONSTON AROUND 825 PM EDT... QUINTON AROUND 830 PM EDT...DELTA AROUND 835 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RICHEY
Local storm report, Jul 23, 8:39 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
839 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLASH FLOOD FLAT FORK 37.84N 83.03W
07/23/2014 MAGOFFIN KY FIRE DEPT/RESCUE
FLOODING ALONG HIGHWAY 1081 IN THE MINE FORK AND FLAT
FORK COMMUNITIES. ROADS ARE BEING CLOSED.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:14 PM EDT | Areal Flood Advisory | JKL | Pulaski, Wayne | 3 hr |
| Jul 23, 9:01 PM EDT | Areal Flood Advisory | JKL | Estill, Lee, Powell, Wolfe | 119 min |
| Jul 23, 9:50 PM EDT | Areal Flood Advisory | JKL | McCreary | 2 hr |
| Jul 23, 10:57 PM EDT | Areal Flood Advisory | JKL | Pulaski | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.